MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS BROAD-RATCHET

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS BROAD-RATCHET
Catalog Number 398.41
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Snythes rep: device history records: part number: 398.41, synthes lot number: t933354, release to warehouse date: 25-feb-2009, manufacture site: (b)(4), part expiration date: n/a, list of non-conformance: n/a.A review of the device history records showed that there were no issues at the time of manufacturing of this device and it's subcomponents that would contribute to the complaint condition.Traceability to the raw material lot number could not be established during this dhr review.No ncrs were generated during the production of this device.Device history batch null, device history review of the device history record(s) showed that there were no issues during the manufacture of this product, which would contribute to this complaint condition.Investigation summary product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.
 
Event or Problem Description
It was reported that on (b)(6) 2019 during open reduction internal fixation (orif) humerus, the reduction forceps with points broad-ratchet and tip broke off in bone and was retrieved.Nothing left in patient.There were fragments generated from broken device.Fragments were removed easily with no delay.There was no other medical intervention required.Procedure was successfully completed with no surgical delay.Patient status is unknown.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 corrected data: b4, g4: these dates were inadvertently reported as 1/25/2019 in the initial report.The correct date is 1/24/2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: h10, omit verbiage: device report from synthes reports an event in japan as follows from initial medwatch.Device was used for treatment, not diagnosis.

Brand Name
REDUCTION FORCEPS WITH POINTS BROAD-RATCHET
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8343679
Report Number2939274-2019-56471
Device Sequence Number1867010
Product Code HTD
UDI-Device Identifier10886982201386
UDI-Public(01)10886982201386
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number398.41
Device Lot NumberT933354
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer02/15/2019
03/25/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date02/15/2019
03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1